Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hepatitis And Allergies

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Silymarin (Milk Thistle)

...also helps with the digestion of fats. It appears to help keep harmful substances out of liver cells. Milk thistle can help prevent or reverse liver damage caused by alcohol, recreational drugs, pesticides, some poisons, or hepatitis. Silymarin has been used (especially in Europe) to treat hepatitis, liver damage due to alcoholism, and poisoning by certain types of mushrooms. There is no evidence that silymarin acts directly against HIV. ...
Ask the Experts

Common cold, flu or allergies? Is tylenol ok?

Dear Dr Keith,Thank you for all you help on the forum.I have a question for you.I have been on Atripla for 2 motnhs now with almost no side effects. Winter is kicking in here in Lima, Peru and people are starting to get the FLU and common colds....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Tylenol (acetaminphem) in modest doses (1-2 grams total daily) is OK with Atripla. More caution needed if liver problems such as hepatitis C. Cold symptoms usually get better in 5-7 days. Influeza (flu) symptoms can take longer (7-10 days +). KH Read more »

Urticaria and Hepatitis

I am just wondering, what is the link between urticaria and hepatitis B? I've read somewhere it says amongst the causes of urticaria (besides allergy, temperature etc) hepatitis is in the list. What are the mechanism of hepatitis causing...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
It is usually casused by HBV because of the large antigen excess and lots of antigen antibody complexes floating about. DTD Read more »

Scared with symptoms!

Hi, Sorry my question is a bit lengthy, and Im not sure if it should be posted here, but I dont know who else to ask, and I cant bear symptom searching anymore, please, if you are able to, could you answer a few questions for me?The past few months,...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...I would conclude that your HIV test is conclusively negative. I would not expect your symptoms to be explained by hepatitis. I agree that hepatitis B vaccination is a good idea; you should also consider hepatitis A vaccine as well.I cannot... Read more »

Can this be allergies?

I have seen my HIV doctor twice about this now and he seems to insinuate that it is in my head. I suffer from allergies in the spring and fall mostly. They started in my 20's. I am now in my early 40's and have had some sinus pain, and a dry cough,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...wouldn't know without examining you and evaluating your other medical problems. There is no doubt that treatment for HIV and hepatitis C is difficult and that the therapy is fraught with challenging side effects and toxicities. However, the risk... Read more »
Articles
U.S. Centers for Disease Control and Prevention

Hepatitis B FAQs for the Public

...recommended for anyone who is allergic to yeast because yeast is used when making the vaccine. Tell your doctor if you have any severe allergies. Are booster doses of Hepatitis B vaccine necessary? It depends. A "booster" dose of Hepatitis B... Read more »
U.S. Centers for Disease Control and Prevention

Hepatitis A FAQs for the Public

...Transmission / Exposure Symptoms Diagnosis / Treatment Prevention / Vaccination Overview What is hepatitis? Hepatitis means inflammation of the liver. Toxins, certain drugs, some diseases, heavy alcohol use,... Read more »
AIDS InfoNet

Tipranavir (Aptivus)

...and headache. Women taking birth control pills may get a skin rash. Tipranavir can make liver problems worse. Patients with hepatitis B or hepatitis C should have careful monitoring of liver blood tests. Some patients taking tipranavir developed... Read more »
AIDSinfo

An Overview of Aptivus (Tipranavir)

...Contraindications Individuals should tell a doctor about any medical problems before taking this medicine, especially if they have hepatitis B or C virus infection or have other liver problems. Possible Side Effects Serious liver problems,... Read more »
Connect With Others

Allergies and HIV

Posted by Anonymous, 1 Reply
...I know its allergy season and even thjough I've never had allergies I am wondering if allergies could be a symptom of HIV. I tested negative after a 1 time protected expsoure with a sex worker. Read more »

Allergies autoimmune disease?

Posted by Anonymous, 2 Replies
...Are allergies considered autoimmune diseases and therefore push back the window period? I seem to have allergies right now (dust bothering Read more »

Allergies/sinus infections....symptoms or NOT!???

Posted by Anonymous, 3 Replies
...I see where a lot of people are asking about their current allergies or sinus infections. Worrying that they might be symptoms of HIV. Most everyone answers "no....those are not symptoms"..... Read more »

Uh oh. Allergies/Sinus infection...

Posted by Anonymous, 3 Replies
Im about 2 1/2 weeks past "exposure". I haven't really had any symptoms that I am aware of....other than a somewhat sore throat, and some sinus drainage in my throat. I went to the dr. today and he's pretty convinced I have alleriges, along with a... Read more »